MAUDE Adverse Event Report: RESPIRONICS, INC DREAMSTATION AUTO CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC DREAMSTATION AUTO CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number CAX500T12W
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Respiratory Tract Infection (2420); Cancer (3262); Cough (4457); Unspecified Hepatic or Biliary Problem (4493); Unspecified Kidney or Urinary Problem (4503)
Date of Event 06/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and the patient was diagnosed with bladder cancer and required surgery.The details of the patient's required medical intervention are unknown.The manufacturer has attempted to arrange for the return of the device to the manufacturer's product investigation lab.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to sound abatement foam.This action was reported to fda per 21 cfr part 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer previously received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and the patient was diagnosed with bladder cancer and required surgery.The details of the patient's required medical intervention are unknown.In the initial report, b3 date was incorrect, which is updated in this report.The device was returned to the manufacturer's product investigation laboratory for investigation.An external and internal visual inspection of device were completed by the manufacturer and found evidence of unknown contaminant on the ui knob on the front panel, on the iso port, on the rear panel, and on the bottom enclosure externally.Internal investigation shows unknown contaminant on the top enclosure and front panel, a dust contaminant on the front panel, an unknown contaminant on the blower cap, an unknown dust contaminant on the bottom enclosure, an unknown contaminant on the blower seal, liquid ingress with mineral deposits on the blower and blower box, keratin-like substance on the blower box outlet.The manufacturer found no evidence of sound abatement foam degradation.The device's downloaded event log was reviewed by the manufacturer and found no errors logged.The device was applied power and the device operated properly.The manufacturer concludes multiple contaminates found were inconsistent with sound abatement foam degradation and a dust contaminant on the front panel, liquid ingress with mineral deposits on the blower and blower box, keratin-like substance on the blower box outlet were consistent with the sound abatement foam.The manufacturer confirmed there was no evidence of sound abatement foam degradation.

Brand Name
DREAMSTATION AUTO CPAP
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS INC
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key12145568
Report Number2518422-2021-02119
Device Sequence Number11804742
Product Code BZD
UDI-Device Identifier00606959034693
UDI-Public00606959034693
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCAX500T12W
Device Catalogue NumberCAX500T12W
Was Device Available for Evaluation? Device Returned to Manufacturer
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer08/16/2021
03/29/2023
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date09/09/2021
04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale